MAUDE Adverse Event Report: ST. JUDE MEDICAL HYDROSTEER GUIDEWIRE; WIRE, GUIDE, CATHETER

ST. JUDE MEDICAL HYDROSTEER GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number 405063
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
During the procedure, the wire was in the mesenteric artery and the physician was attempting to move a non-abbott device (6fr merit sheath with a terumo glidecath 4fr) over the wire when it was noted that the device was difficult to remove, resistance was felt.The wire was not through anything metal.It was then observed that the hydrophilic coating was not at the tip of the wire, it appeared to be separating from the tip.The device was replaced and the procedure was completed with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
One hydrosteer guidewire was received for evaluation.The core wire was noted to be protruding from the tip of the black hydrophilic coating of the guidewire.Hydrosteer instructions for use states ¿if resistance if felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the guidewire and device as a unit to prevent possible damage and/or complications¿.The cause of the reported event is consistent with not following the instructions for use.

Brand Name
HYDROSTEER GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
wendy mccarty
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19825878
Report Number3005334138-2024-00317
Device Sequence Number8684685
Product Code DQX
UDI-Device Identifier05414734055017
UDI-Public(01)05414734055017(10)9944212(17)270531
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K000011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number405063
Device Catalogue Number405063
Device Lot Number9944212
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer11/25/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale
Patient Weight74 KG
Patient EthnicityNon Hispanic
Patient RaceWhite